# SDR 2007FA0000143

- Difficulty date: November 26, 2006
- Submitted: February 13, 2007
- Operation: General aviation
- Aircraft: N1653V
- Make and model: Cessna 172M
- Aircraft serial: 17263703
- Engine: Lyc O320*
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 0510105207
- Condition: Broken
- Location: Rudder
- Part time: 4,993 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

RUDDER CONTROL CABLE BRAKES DURING FLIGHT TRAINING WHILE PERFORMING FORWARD SLIP MANEUVER ON FINAL APPROACH.  INITIAL INSPECTION SHOWS CABLE BROKE JUST FORWARD OF TERMINAL END AT THE LOWER BELL CRANK.  FURTHER INSPECTION REVEALED THE CAUSE OF FAILURE TO BE CORROSION INSIDE THE STEEL CABLE (PN 0510105207).  SINCE THE LOWER RUDDER BELLCRANK AREA IS EXPOSED TO THE ELEMENTS OUTSIDE OF THE AIRCRAFT, RECOMMENDATIONS IS TO REPLACE THE RUDDER CONTROL CABLE WITH STAINLESS STEEL TYPE (PN 0510105305) AVAILABLE FROM THE OEM.  (K)
